Hail, Cheyenne
- When
- June 12, 6:25 PM MST
- Where
- Cheyenne County, 11.03 mi SSW of Carlton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.680, -102.170
Thunderstorms moved across Cheyenne county during the evening, resulting in an isolated severe hail report south of Arapahoe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Cheyenne county during the evening, resulting in an isolated severe hail report south of Arapahoe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 12, 4:51 PM MST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 551 PM MDT SAT JUN 12 2010 .SHORT TERM... (TONIGHT - TUESDAY) 217 PM MDT SAT JUN 12 2010 UPPER LOW CONTINUES TO SPIN OVER THE DESERT SOUTHWEST AND WILL MAKE ITS MOVE NORTHEAST TONIGHT THROUGH MONDAY AS IT MERGES WITH A NORTHERN STREAM SHORTWAVE DROPPING OUT OF CANADA INTO THE CENTRAL PLAINS. IT APPEARS ANOTHER WEAK SHORTWAVE TROUGH WILL EJECT AHEAD OF THE MAIN SYSTEM TONIGHT AND ACROSS THE CENTRAL HIGH PLAINS. THE SURFACE FRONT HAS PUSHED OUT OF THE FORECAST AREA...NEAR A SALINA TO LIBERAL LINE...WITH A FRONTAL WAVE NOTED NEAR GARDEN CITY. THUNDERSTORMS WILL ERUPT ALONG THE FRONT THIS AFTERNOON...WITH BULK SHEAR AND INSTABILITY SUFFICIENT FOR SUPERCELLS. HOWEVER...MEAN MOTION WILL BE 200/20KTS AND RIGHT MOVERS 250/15KTS...WHICH WILL GENERALLY STEER THEM AWAY FROM THE FORECAST AREA. NONETHELESS...CANNOT COMPLETELY RULE OUT A SEVERE STORM GRAZING GOVE OR GRAHAM COUNTY. ELSEWHERE...COOL AND STABLE POST FRONTAL CONDITIONS WILL BE IN PLACE...BUT AN ELEVATED THUNDERSTORM OR TWO IS POSSIBLE WITH NON-ZERO MUCAPE. GIVEN HIGH DEW POINTS AND LITTLE DIURNAL HEATING TODAY...AREAS OF FOG WILL QUICKLY REDEVELOP AFTER SUNSET AND PERSIST THROUGH THE NIGHT. A SIMILAR SITUATION WILL OCCUR ON SUNDAY. THE COLD FRONT WILL BE SOUTHEAST OF THE FORECAST AREA...WITH A COOL AND STABLE POST FRONTAL AIRMASS FIRMLY ENTRENCHED. STRATUS/FOG/LIGHT RAIN AND DRIZZLE WILL START THE DAY...BUT A SLOW DRYING TREND WILL BEGIN IN COLORADO SUNDAY AFTERNOON AND GRADUALLY SPREAD EASTWARD THROUGH SUNDAY NIGHT AS THE UPPER LOW MOVES INTO THE NORTHERN ROCKIES. HEIGHT RISES ARE FORECAST FOR MONDAY AS THE UPPER SYSTEM CONSOLIDATES IN THE NORTHERN PLAINS AND BEGINS TO PULL AWAY. UPSLOPE FLOW SHOULD STILL BE IN PLACE IN THE LOW LEVELS...SUGGESTING ANOTHER CLOUDY AND COOL DAY. HELD ON TO SOME SLIGHT CHANCE POPS WITH RESIDUAL COLD POOL ALOFT AND THE LOW LEVEL UPGLIDE...BUT SHOULD BE ISOLATED AND LIGHT IN NATURE. MOISTURE RETURN BEGINS ON TUESDAY WITH SOUTHEASTERLY WINDS ON THE BACKSIDE OF THE HIGH. TEMPERATURES WILL RETURN TO NEAR NORMAL. MAIN UPPER LOW WILL BE MOVING AWAY...BUT APPEARS THERE IS STILL A REMNANT TROUGH EXTENDING SOUTHWEST INTO THE CENTRAL ROCKIES WHICH MAY BE JUST ENOUGH FOR A CHANCE OF THUNDERSTORMS BY TUESDAY NIGHT. CONFIDENCE IS RATHER LOW SO LIMITED POPS TO SLIGHT CHANCE. .LONG TERM... (WEDNESDAY - SATURDAY) 217 PM MDT SAT JUN 12 2010 THE PERIOD BEGINS WITH A DEEP TROUGH CARVED OUT ACROSS THE NORTHERN GREAT BASIN AND RIDGE OVER THE SOUTHEAST CONUS. THE TROUGH IS FORECAST TO GRADUALLY LIFT OUT ACROSS THE NORTHERN ROCKIES AND EJECT ACROSS THE NORTHERN PLAINS ON FRIDAY. ASSOCIATED SURFACE LOW WILL BEGIN TO DEEPEN IN EASTERN WYOMING ON WEDNESDAY WITH A LEE TROUGH EXTENDING SOUTHWARD THROUGH THE HIGH PLAINS. THE SAME BASIC SET UP WILL BE IN PLACE ON THURSDAY...SHIFTED SLIGHTLY EAST...WITH THE BOUNDARY DRAPED NORTH TO SOUTH ACROSS THE FORECAST AREA. BY FRIDAY HIGH PRESSURE WILL BUILD INTO THE AREA IN THE WAKE OF THE FRONT. MODELS DIVERGE ON SATURDAY WITH THE EC PUSHING THE FRONT INTO OKLAHOMA BUT THE GFS STALLING IT OUT ACROSS CENTRAL KANSAS. POPS APPEAR WARRANTED FOR THE WEDNESDAY AND THURSDAY PERIOD...WITH SLIGHTLY COOLER AND DRIER CONDITIONS FOR THE LATTER HALF. 024 && .AVIATION... 550 PM MDT SAT JUN 12 2010 FOR THE 00Z TAFS...IFR TO LIFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT EFFECTIVE PERIOD...WITH CURRENT MVFR CIGS AT KMCK LOWERING TO IFR LEVELS OVER THE COURSE OF THE NEXT 2-4 HOURS. SHOWERS WITH ISOLATED CONVECTION WILL OVERSPREAD THE AREA DURING THE EVENING WITH PERIODS OF PRECIP CONTINUING THROUGH THE MORNING HOURS...WITH LESSER COVERAGE PERHAPS DURING THE AFTERNOON. REDUCED VSBYS ARE CERTAINLY POSSIBLE AS WELL BUT -SHRA MAY PRECLUDE WIDESPREAD FOG DEVELOPMENT. WINDS WILL GRADUALLY BACK FROM THE EAST/NORTHEAST TO THE NORTH/NORTHWEST DURING THE PERIOD WITH A SURFACE LOW PASSING TO THE SOUTH OF THE TERMINALS. 50 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT SAT JUN 12 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1048 AM MDT SAT JUN 12 2010 /1148 AM CDT SAT JUN 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COLD FRONT THAT BROUGHT HEAVY RAINFALL AND SEVERE THUNDERSTORMS TO THE REGION LAST NIGHT WILL REMAIN TO THE SOUTH AND EAST OF THE AREA. THE COOLER AIR BEHIND THE FRONT AND PERSISTENT CLOUD COVER WILL KEEP THE AIR MASS MUCH MORE STABLE THROUGH TONIGHT. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS. HOWEVER...THESE STORMS SHOULD NOT BE SEVERE OR PRODUCE HEAVY RAINFALL WITH THE ONLY THREAT BEING CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WITH THE POSSIBILITY OF SOME STORMS BECOMING SEVERE WILL BE POSSIBLE SUNDAY EVENING AS A LOW PRESSURE SYSTEM BEGINS TO LIFT OUT OF THE SOUTHWESTERN UNITED STATES ACROSS THE ROCKIES AND HIGH PLAINS. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BULLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 644 PM MDT SAT JUN 12 2010 COZ092-130145- CHEYENNE COUNTY- 644 PM MDT SAT JUN 12 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF EADS...OR 21 MILES SOUTH OF KIT CARSON...AND MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN CHEYENNE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. STASSER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 704 PM MDT SAT JUN 12 2010 COZ092-130130- CHEYENNE COUNTY- 704 PM MDT SAT JUN 12 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF SHERIDAN LAKE...OR 15 MILES SOUTH OF FIRSTVIEW...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. STASSER
The Goodland radar (KGLD), 86 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228459.